MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1IN BLUNT FILL; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1IN BLUNT FILL; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 305181
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: one sample was received and evaluated.It came in an opened packaging blister with needle assembly with a plastic shield.A visual inspection was performed with a 10x magnifier lens.The needle has white epoxy towards the needle tip.It is about ¼¿ long.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the investigation and sample analysis the symptom reported by the customer is confirmed.This lot was produced for 3.49 mm units; therefore, the cpm is 0.29.We will continue monitoring and trending this lot for this symptom.Root cause description: a potential root cause can be attributed to the needle assembly line.The plastic hub is placed under the cannulator; then, the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it; after that, a plastic hub is assembled.In this case, a jam may have occurred at the cannulator inducing the excess of white epoxy on the needle.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that needle 18 x 1 in blunt fill had foreign matter on the needle.This was discovered before use.The following information was provided by the initial reporter: material no.305181, batch no.9350653.It was reported that foreign matter was found on the needle inside the package.

Brand Name
NEEDLE 18X1IN BLUNT FILL
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10411667
Report Number1911916-2020-00745
Device Sequence Number2392379
Product Code GAA
UDI-Device Identifier30382903051817
UDI-Public30382903051817
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Model Number305181
Device Catalogue Number305181
Device Lot Number9350653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;